Thunderstorm Wind, Humboldt
- When
- April 26, 4:37 PM PST to 4:40 PM PST
- Where
- Humboldt County, 12.47 mi SE of Orovada
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.450, -117.620
A Thunderstorm produced a wind gust to 65 mph at the Morey Creek RAWS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A Thunderstorm produced a wind gust to 65 mph at the Morey Creek RAWS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 26, 3:32 PM PST, 1 hour 5 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 432 PM PDT Wed Apr 26 2017 .SYNOPSIS...An unsettled cool and wet weather pattern will continue across northern and central Nevada through the end of this week. A series of upper level disturbances interacting with Pacific moisture will produce occasional rain and snow showers through Friday. Look for conditions to slowly improve over the weekend. && .UPDATE...Ongoing isolated thunderstorms are likely to persist into the evening hours as a strong jet max moves into a region of clearing skies, thus the forecast was updated to include them. && .PREV DISCUSSION... /ISSUED AT 302 PM / SYNOPSIS...An unsettled cool and wet weather pattern will continue across northern and central Nevada through the end of this week. A series of upper level disturbances interacting with Pacific moisture will produce occasional rain and snow showers through Friday. Look for conditions to slowly improve over the weekend. SHORT TERM...Today through Saturday. Today through tonight. There is a lot of moisture to come with a shortwave continuing to move over Nevada. The moisture is causing widespread showers in northern half of the silver state. Windy conditions will be widespread over the western portion of the CWFA. Thunderstorms remain possible across eastern Nevada during the afternoon. Wind Advisories are in place for today for all but Elko County and a Winter Weather Advisory is in effect for elevations above 6000 feet across northern Elko County and the Ruby Mountains. Mountains could see total accumulations from this storm of nearly a foot of snow. High temperatures will reach the 50s in most places except 40s across northern Elko County. Low temperatures will range from the mid 20s to the mid 30s. Thursday through Friday. As the northwest flow persists, winds will likely continue to be breezy at times and temperatures will stay on the cool side. The only thing that stands out as interesting during this period is a short wave that moves south along the western side of the synoptic trough over the central CONUS. This could bring some measurable precipitation for areas east of the Ruby Mountains Friday. High temperatures will reach the 40s to 50s in most places, the exception being across northern Elko County which can be in the 30s to 40s. Low temperatures will drop into the 20s. Saturday. A ridge will build across the Great Basin brining dry weather and calmer winds to Nevada. A gradual warm up should start with high in the 50s to 60s and lows in the 30s. LONG TERM...Saturday night through Tuesday A highly amplified ridge is forecasted to remain in the Eastern Pacific which in turn will cause a trof to dig east of us. This will leave the CWA sandwiched in between the ridge and trof in a northwesterly flow throughout the extended. Models indicate a little energy rides through the flow on Sunday and brings some showers near the Idaho border in the northern fringes of Humboldt and Elko counties. High temperatures will generally be in the 50s to low 60s for many locations with the exception of northern Nye county, where temperatures will range from mid 60s to low 70s. Overnight lows will start in the upper 20s to low 30s and gradually warm into the mid 30s. AVIATION...Strong winds will develop behind the cold front. Expect 20 kt winds gusting 30-35 kts for ELY, WMC, EKO this evening diminishing late. KTPH will see 35 kt winds with gusts to 50 kts for the first several hours and then gradually decreasing through the evening. Rain showers will continue across WMC, EKO this evening, ending late. Showers will move into ELY within the next couple of hours. TPH will remain dry through the period. HYDROLOGY...A cool and unsettled weather pattern will continue through the end of this week. Some rivers and creeks are running high and will likely see levels rise in response to additional precipitation in the days ahead. The lower stretch of the Humboldt River from Battle Mountain to the Humboldt/Pershing County line is still experiencing flooding issues. At Wildhorse Reservoir, water is being released and flowing over the spillway. As a result, the Owyhee River is showing a rise. Outdoor enthusiasts should watch out for and be cautious around higher flows. Here are the locations where flood warnings are currently in effect: Humboldt River - Battle Mountain: Minor flooding continues. Humboldt River - Comus, near Winnemucca: Minor to Moderate flooding continues. All other monitored creeks and rivers are below minor flood stage at this time, but will likely see rises this week due to an occasionally wet and unsettled weather pattern. River Statements have been issued to provide information concerning the following sites: Wildhorse Dam - at Wildhorse Owyhee River - at Wildhorse Owyhee River - near Mountain City Bruneau River - near Rowland Mary's River - at Deeth && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM PDT Thursday for Northern Elko County-Ruby Mountains/East Humboldt Range. Wind Advisory until 10 PM PDT this evening for Humboldt County- Northeastern Nye County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. && 99/99
Special Weather Statement National Weather Service Elko NV 343 PM PDT WED APR 26 2017 NVZ030-262315- Humboldt County NV- 343 PM PDT WED APR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMBOLDT COUNTY UNTIL 415 PM PDT... At 341 PM PDT, Forecaster was tracking a strong thunderstorm 7 miles southeast of Orovada, moving southeast at 35 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. In addition this storm may produce a significant amount of pea size hail that can accumulate on roads. Locations impacted include... Paradise Valley. LAT...LON 4149 11784 4157 11774 4145 11735 4125 11760 TIME...MOT...LOC 2241Z 304DEG 29KT 4148 11773 SH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
536 PM PDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 8 S PARADISE VALLEY 41.39N 117.56W
04/26/2017 E0.25 INCH HUMBOLDT NV PUBLIC
AT LEAST PEA SIZE HAIL FROM THUNDERSTORM
CROSSING SR290.
&&
94The Elko radar (KLRX), 105 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2017Every state in 2017This day in weather historyWarnings in Nevada, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 689403.